Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 124, NWS Austin/San Antonio, TX

December 7, 2018Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Dec 7, 2018, 7:22 PM CST for Karnes County, Wilson County, Texas. It took effect at Dec 8, 2018, 1:45 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 7, 2018, 7:22 PM CST (01:22 UTC)
In effect from
Dec 8, 2018, 1:45 PM CST
Expired
Dec 8, 2018, 7:38 AM CST
In force
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 18.03 ft at Dec 8, 2018, 3:00 PM CST.

actionminormoderate102012/0812/09
Action stage
17 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

262 
WGUS44 KEWX 080122
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
722 PM CST Fri Dec 7 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Cibolo Creek...San Antonio River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-081921-
/O.NEW.KEWX.FL.W.0124.181208T1945Z-181210T1040Z/
/SUPT2.1.ER.181208T1945Z.181209T0100Z.181209T2240Z.UU/
722 PM CST Fri Dec 7 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Cibolo Creek at Sutherland Springs.
* from Saturday afternoon to late Sunday night...or until the warning is 
  cancelled.
* At  6:15 PM Friday the stage was 6.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday early afternoon and continue
  to rise to near 23.8 feet by Saturday evening.The river will fall below
  flood stage by Sunday afternoon.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Sutherland Sprin   17   21    6.9   Fri 06 PM  15.6  20.5  14.4   9.9   8.4


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

TXC175-255-081920-
/O.NEW.KEWX.FL.W.0125.181209T0444Z-181212T0400Z/
/SRRT2.1.ER.181209T0444Z.181209T1200Z.181211T1600Z.UU/
722 PM CST Fri Dec 7 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River at Hwy 72 nr Runge.
* from Saturday evening to Tuesday evening...or until the warning is cancelled.
* At  6:15 PM Friday the stage was 12.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday late evening and continue to 
  rise to near 29.9 feet by Sunday morning.The river will fall below flood stage
  by late Tuesday morning.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipment 
  will need to removed from the floodplain.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Hwy 72 nr Runge    22   27   12.9   Fri 06 PM  15.7  29.9  28.3  28.0  21.1


&&

LAT...LON 2883 9779 2890 9772 2878 9764 2872 9772


$$
1 follow-up statement
398 
WGUS84 KEWX 081338
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
738 AM CST Sat Dec 8 2018

...The flood warning is cancelled for the following rivers in Texas...

  Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-081408-
/O.CAN.KEWX.FL.W.0124.000000T0000Z-181210T1040Z/
/SUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
738 AM CST Sat Dec 8 2018

The flood warning is cancelled for
  the Cibolo Creek at Sutherland Springs.
* At  7:15 AM Saturday the stage was 14.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 17.7 feet late this 
  afternoon.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Sutherland Sprin   17   21   14.6   Sat  7 AM  13.8   8.3   7.4   7.2   7.0


&&

LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 7, 5:34 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 7, 5:34 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
534 PM CST Fri Dec 7 2018

.AVIATION...
In general IFR ceilings will continue to prevail at the Interstate 35
terminals with MVFR at DRT. Between showers there could be some
temporary improvement to MVFR/VFR, but as the next round of rain
moves through ceilings and visibility will drop to IFR levels once
more. While an isolated lightning strike is possible within the
ongoing convective showers the main show with the heaviest rainfall
and greatest chance of embedded thunderstorms will come between 02z
and 06z as short term models show a line of showers and storms
traversing South Central Texas. This increased intensity and chance
for storms is reflected in the TAFs overnight before slow improvement
Saturday morning and afternoon. Winds through the period will be out
of the north at all TAF sites and will be gusty at times up to 25
knots.

&&

.PREV DISCUSSION... /ISSUED 320 PM CST Fri Dec 7 2018/

SHORT TERM (Tonight through Saturday Night)...
As expected, widespread rain showers are ongoing across much of the
region. Highest rainfall totals so far have been located just east of
the Interstate 35 corridor from Marion to just east of Austin. A few
LCRA gauges in eastern Travis and western Bastrop County have
recorded over 2 inches of rain since midnight. The ASOS at New
Braunfels Municipal has recorded 1.82" since midnight with Austin
Bergstrom sitting at 1.56" as of 2:10 pm Friday (already a new daily
rainfall record).

Upper air analysis shows the center of the mid level low currently
situated near the California/Arizona border with southwesterly
cyclonic flow aloft across South Central Texas. At the surface, the
stationary front currently resides from just north of Houston
southwest toward Freer and then down toward Zapata. The upper trough
will continue its eastward progression, leading to increased PVA and
height falls across the region. PWATs ranging from 1.3 inches out
west near DRT to 1.7 inches across the Coastal Plains are providing
plenty of deep moisture. A 90 knot 300 mb jet streak is also
enhancing forcing for ascent. These ingredients will continue to
drive the widespread showers and isolated embedded thunderstorms for
the remainder of today and into the early overnight period. The
heaviest rain should fall between 8 pm and midnight, with the
strongest line of showers/thunderstorms expected to reach the I-35
corridor around 10 pm this evening (per convective allowing models).

Additional rainfall totals of 0.5 to 2 inches can be expected for
most locations west of the Interstate 35 corridor. An additional 2 to
2.5 inches of rain can be expected for the I-35 corridor from
Pleasanton up to Georgetown. The eastern portions of the CWA should
see an additional 2 to 4 inches of rain. The Flash Flood Watch
remains in effect until noon on Saturday.

The severe weather threat remains low, with the SPC marginal risk
only encapsulating portions of Lavaca, Karnes and DeWitt Counties.

The bulk of the accumulating rainfall should exit to the east by
early Saturday morning. However, some wrap around moisture on the
backside of the upper level low may be enough to produce some
sporadic light showers or drizzle into the afternoon hours of
Saturday for the northern portions of the CWA. Temperatures on
Saturday will be chilly, with highs ranging from the mid 40s across
the Hill Country to near 50 for the Austin and San Antonio metro
areas, with mid 50s for highs along the Rio Grande. Breezy northerly
winds will make it feel much cooler, with wind chills up to 10
degrees colder than actual temperatures.

Clouds will begin clearing from west to east by Saturday night, with
cloud cover hanging on for areas along and northeast of a Kerrville
to San Antonio to Karnes City line. Some areas of the Hill Country
may get near freezing early Sunday morning.

LONG TERM (Sunday through Thursday)...
Northwest flow aloft will persist across the region on Sunday as
another upper level low pressure system drops southwest into the
northern Plains from Canada. Skies should completely clear by Sunday
evening for all locations across the region with winds weakening as
the surface pressure gradient relaxes. This will allow for strong
radiational cooling, likely bringing another freeze to the Hill
Country and temperatures near freezing for the rest of the region on
Sunday night/Monday morning.

Monday will feature high temperatures a few degrees warmer under
clear skies, with the northwesterly flow aloft still in place.
Another chilly night will be in store for Monday night into Tuesday
morning.

Upper level ridging begins to build back into the region from the
west on Tuesday. Another upper level trough is currently progged to
approach the region from the northwest by mid to late next week,
leading to southwesterly flow aloft and warm air advection, which
will return temperatures back into mid 60s for Wednesday and back to
near 70 by Thursday, with moisture levels on the increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              53  44  48  38  52 / 100 100  20   0   0
Austin Bergstrom Intl Airport  54  44  49  39  52 / 100 100  20   0   0
New Braunfels Muni Airport     55  45  50  38  53 / 100 100  20   0   0
Burnet Muni Airport            50  41  44  35  49 / 100 100  30  -    0
Del Rio Intl Airport           53  44  53  38  57 /  90  90  10   0   0
Georgetown Muni Airport        51  42  46  37  50 / 100 100  30  -    0
Hondo Muni Airport             57  46  54  35  57 /  90 100  10   0   0
San Marcos Muni Airport        54  45  50  38  53 / 100 100  20   0   0
La Grange - Fayette Regional   58  46  50  40  52 / 100 100  30  -    0
San Antonio Intl Airport       56  46  51  38  54 / 100 100  20   0   0
Stinson Muni Airport           57  47  53  39  55 / 100 100  20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for Atascosa-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-
Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano-Medina-Travis-
Williamson-Wilson.

&&

Aviation...Treadway
Warnings...Fogarty
Short-Term/Long-Term...Platt
Hazardous weather outlook, Dec 7, 3:23 PM CST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
323 PM CST Fri Dec 7 2018

TXZ171>173-183>194-202>209-217>225-228-082130-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
323 PM CST Fri Dec 7 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

A cold front and potent upper level disturbance will continue to bring
widespread showers and a chance of thunderstorms to the area
through late tonight. Locally heavy rainfall will be possible,
potentially leading to flooding. Up to 2 inches of rain has
already fallen across portions of South Central Texas. Additional
rainfall totals of 0.5 to 2 inches can be expected for most
locations west of the Interstate 35 corridor. An additional 2 to
2.5 inches of rain can be expected for the I-35 corridor from
Pleasanton up to Georgetown. The eastern portions of the CWA
should see an additional 2 to 4 inches of rain. A Flash Flood
Watch has been issued for these areas, in effect from Friday
afternoon through Saturday morning. Flooding of creeks, smaller
tributaries, low water crossings, and urban areas that are
normally subject to flooding will be possible.

In addition, there is a marginal risk some storms across far
southeastern areas could become strong to severe Friday afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall measurements.

In the hours before

Local storm report, Dec 7, 6:50 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 PM CST FRI DEC 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     FLASH FLOOD      1 NNE MCDADE            30.30N 97.23W
12/07/2018                   BASTROP            TX   PUBLIC

            KNOBBS RD IS COVERED WITH 1.5 FEET OF WATER
            NORTHEAST OF MCDADE.

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 6:37 PM CSTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Hays, Lee, Travis3 hr
Dec 7, 7:22 PM CSTRiver Flood WarningEWXGoliad, Karnes12 hr
Dec 7, 8:33 PM CSTAreal Flood AdvisoryEWXBastrop, Bexar, Caldwell, Comal, DeWitt, Fayette and 7 more3 hr
Dec 7, 9:26 PM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee, Travis4 hr
Dec 7, 11:43 PM CSTAreal Flood AdvisoryEWXBastrop, Bexar, Blanco, Caldwell, Comal, DeWitt and 10 more2 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.